MAUDE Adverse Event Report: MEDTRONIC MEXICO ADMIRAL XTREME US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO ADMIRAL XTREME US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number ADM050300130L
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an admiral xtreme pta balloon during treatment of a plaque cto (chronic total occlusion-100%) in the patient¿s mid right superficial femoral artery (sfa).Moderate vessel tortuosity and slight calcification are reported.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.An everest inflation device was used for balloon inflation.Ifu was followed and the device was prepped without issue.The device was passed through a previously deployed stent.No resistance was noted during advancement.It is reported during withdrawal of the device through the sheath a break/fracture occurred on the balloon and catheter.The detached portions of the device were removed using a snare.There was no injury to the patient.
 
Additional Manufacturer Narrative
The device was inflated to nominal pressure, 8 atm.An unknown type of balloon burst occurred.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an admiral xtreme pta balloon during treatment of a plaque cto (chronic total occlusion-100%) in the patient¿s mid right superficial femoral artery (sfa).Moderate vessel tortuosity and slight calcification are reported.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.An everest inflation device was used for balloon inflation.The device was inflated to nominal pressure, 8 atm.Ifu was followed and the device was prepped without issue.The device was passed through a previously deployed stent.No resistance was noted during advancement.It is reported during withdrawal of the device through the sheath a break/fracture occurred on the balloon and catheter.An unknown type of balloon burst occurred.The detached portions of the device were removed using a snare.There was no injury to the patient.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
ADMIRAL XTREME US
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key11244510
Report Number9612164-2021-00360
Device Sequence Number4062058
Product Code LIT
UDI-Device Identifier08033477064109
UDI-Public08033477064109
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173515
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2021
Device Model NumberADM050300130L
Device Catalogue NumberADM050300130L
Device Lot Number216007461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer01/29/2021
03/18/2021
03/18/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date02/03/2021
03/18/2021
03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight98